1982 volume 14(5) pages 585 – 590
doi:10.1068/a140585

Cite as:
Sikdar P K, Karmeshu , 1982, "On population growth of cities in a region: a stochastic nonlinear model" Environment and Planning A 14(5) 585 – 590

Download citation data in RIS format

On population growth of cities in a region: a stochastic nonlinear model

P K Sikdar,  Karmeshu

Received 28 August 1980, in revised form 26 May 1981

Abstract. A stochastic migration model describing the population dynamics in a region is investigated. The model is described by a pair of coupled differential equations with state-dependent stochasticity. Explicit expressions for the time evolution of the moments for the population sizes of cities are obtained from the Fokker - Planck equation. The Stratonovich calculus is employed in the analysis.

Restricted material:

PDF Full-text PDF size: 511 Kb

Your computer (IP address: 54.198.148.191) has not been recognised as being on a network authorised to view the full text or references of this article. This content is part of our deep back archive. If you are a member of a university library that has a subscription to the journal, please contact your serials librarian (subscriptions information).